You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Characterization of Positive Self-Adjoint Extensions and Its Application to Ordinary Differential Operators
Guangsheng Wei and Yaolin Jiang
Proceedings of the American Mathematical Society
Vol. 133, No. 10 (Oct., 2005), pp. 2985-2995
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/4097913
Page Count: 11
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
A new characterization of the positive self-adjoint extensions of symmetric operators, T0, is presented, which is based on the Friedrichs extension of T0, a direct sum decomposition of domain of the adjoint $T_0^*$ and the boundary mapping of $T_0^*$. In applying this result to ordinary differential equations, we characterize all positive self-adjoint extensions of symmetric regular differential operators of order 2n in terms of boundary conditions.
Proceedings of the American Mathematical Society © 2005 American Mathematical Society